Alert archive / Indiana / Tornado Warnings in 2026
Tornado Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Mar 15, 2026, 10:53 PM EDT for Kosciusko County, Noble County, Whitley County, Indiana. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2026, 10:53 PM EDT (02:53 UTC)
- Expired
- Mar 15, 2026, 11:04 PM EDT
- In force
- 11 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Kosciusko County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 8 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 6:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WFUS53 KIWX 160253
TORIWX
INC085-113-183-160315-
/O.NEW.KIWX.TO.W.0014.260316T0253Z-260316T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
1053 PM EDT Sun Mar 15 2026
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Southwestern Noble County in northeastern Indiana...
Northwestern Whitley County in northeastern Indiana...
East central Kosciusko County in north central Indiana...
* Until 1115 PM EDT.
* At 1053 PM EDT, a severe thunderstorm capable of producing a
tornado was located over North Webster, or 9 miles northeast of
Winona Lake, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Noble, northwestern Whitley and east central Kosciusko
Counties, including the following locations... Big Barbee Lake,
Ridinger Lake, Kimmel, Etna, Sechrist Lake, Wilmot, Knapp Lake,
Cromwell, and Irish Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4123 8568 4127 8575 4140 8567 4143 8545
4127 8557
TIME...MOT...LOC 0253Z 221DEG 54KT 4129 8566
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DN2 follow-up statements
681
WWUS53 KIWX 160300
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1100 PM EDT Sun Mar 15 2026
INC085-160309-
/O.CAN.KIWX.TO.W.0014.000000T0000Z-260316T0315Z/
Kosciusko IN-
1100 PM EDT Sun Mar 15 2026
...THE TORNADO WARNING FOR EAST CENTRAL KOSCIUSKO COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northeastern Indiana.
&&
LAT...LON 4127 8557 4124 8565 4140 8565 4143 8545
TIME...MOT...LOC 0259Z 217DEG 44KT 4136 8559
$$
INC113-183-160315-
/O.CON.KIWX.TO.W.0014.000000T0000Z-260316T0315Z/
Noble IN-Whitley IN-
1100 PM EDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
SOUTHWESTERN NOBLE AND NORTHWESTERN WHITLEY COUNTIES...
At 1059 PM EDT, a severe thunderstorm capable of producing a tornado
was located near North Webster, or 7 miles south of Ligonier, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Etna, Cromwell, Wilmot, Kimmel, and Knapp Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4127 8557 4124 8565 4140 8565 4143 8545
TIME...MOT...LOC 0259Z 217DEG 44KT 4136 8559
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DN808 WWUS53 KIWX 160304 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 1104 PM EDT Sun Mar 15 2026 INC113-183-160314- /O.CAN.KIWX.TO.W.0014.000000T0000Z-260316T0315Z/ Noble IN-Whitley IN- 1104 PM EDT Sun Mar 15 2026 ...THE TORNADO WARNING FOR SOUTHWESTERN NOBLE AND NORTHWESTERN WHITLEY COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 200 AM EDT for northeastern Indiana. && LAT...LON 4127 8557 4124 8565 4140 8565 4143 8545 TIME...MOT...LOC 0301Z 221DEG 54KT 4142 8552 $$ DN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 15, 7:41 PM EDT, 3 hours 12 minutes earlier. Its key messages:
- A Wind Advisory remains in effect through this evening for southerly wind gusts up to 55 mph.
- A line of showers and thunderstorms moves through from west to east this evening. Damaging wind gusts are the primary hazard.
- Breezy, cold, with lake effect snow on Monday. Wind gusts of 30 to 40 mph with snow will result in worsening travel conditions Monday. A Winter Weather Advisory is in effect.
- Very cold through at least Wednesday morning with morning wind chills ranging from about 0 to 15 degrees.
Area forecast discussion, Mar 15, 7:41 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
741 PM EDT Sun Mar 15 2026
.KEY MESSAGES...
- A Wind Advisory remains in effect through this evening for
southerly wind gusts up to 55 mph.
- A line of showers and thunderstorms moves through from west
to east this evening. Damaging wind gusts are the primary
hazard.
- Breezy, cold, with lake effect snow on Monday. Wind gusts of
30 to 40 mph with snow will result in worsening travel
conditions Monday. A Winter Weather Advisory is in effect.
- Very cold through at least Wednesday morning with morning wind
chills ranging from about 0 to 15 degrees.
&&
.DISCUSSION...
Issued at 130 PM EDT Sun Mar 15 2026
Little change in thinking into tonight through Tuesday morning as a
major early spring storm system tracks through the region. As of
17z, a ~993 mb sfc low was analyzed near the IA/IL border. This
feature will continue to deepen east-northeast as its mid level
shortwave takes on a negative tilt and eventually closes off a deep
tropospheric low center north through the western and northern Great
Lakes tonight into Monday.
System warm sector continues to build north this afternoon with
strong southerly winds and temperatures surging well into the 60s to
near 70 for most locations. Weakening showers will clip far nw
IN and sw MI this afternoon, with most remaining dry with high
end advisory level wind gusts (up to 55 mph) anticipated at
times.
A more organized line of gusty showers and perhaps a few
thunderstorms remains on target to slide east through the area this
evening into the early overnight along an incoming strong cold
front. The strength of the low level wind field with 850 mb
magnitude up around 70 knots does continue to support SPC's slight
risk for iso-sct damaging winds with more robust low topped
convective elements. The potential saving grace this go around is
the overall dearth of instability this far north with models still
only in the low-mid 50s for sfc dewpoints pooled along the front.
May very well just end up just behind a line of showers with gusts
40-50 mph.
Blustery and sharply colder air wraps in under what should be a ~980
mb low into northern Michigan late tonight into Monday. Wind whipped
snow showers should also be flying later Monday morning through
Monday evening cwa-wide as low level lapse steepen under the
eastward advancing deformation/upper trough axis. Expect minor
accums and brief vis reductions outside of our LES belts during this
time. No changes to the Winter Weather Advisory for our northwest
flow LES belts Monday into Tuesday morning from a combination of 2-
5" of accumulating snow, temps well below freezing, and gusty winds
helping to create reduced visbys and blowing snow. Wind chills are
the story otherwise into Monday night and Tuesday, around zero
degrees Fahrenheit.
Ensemble and deterministic model solutions continue to point to late
Tuesday night into Wednesday morning for the next opportunity for
light snow as a clipper system drops through in northwest flow. The
flow pattern then looks to flatten out a bit thereafter supporting a
warming trend for the second half of the week.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 727 PM EDT Sun Mar 15 2026
VFR conditions for the first few hours with strong
south/southeast winds ahead of an approaching cold front. A few
rain showers are possible ahead of this front, as well as some
turbulence / low level wind shear.
Starting around 02Z, confidence in thunder increases as the cold
front approaches, so did add a tempo for TSRA and IFR
conditions. Once the front passes through, winds will become
more westerly and expect MVFR/IFR ceilings near 1000 ft. This
will last through the overnight hours.
On Monday, winds will become more northwest, and should have
snow showers throughout the day. Toward the afternoon,
confidence increasing in some heavier bands of snow, so did add
a Prob30 for lower visibility.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until midnight EDT /11 PM CDT/ tonight for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
Winter Weather Advisory from 8 AM EDT /7 AM CDT/ Monday to 11
AM EDT /10 AM CDT/ Tuesday for INZ005-006-103-104-204.
OH...Wind Advisory until midnight EDT tonight for OHZ001-002-004-
005-015-016-024-025.
MI...Wind Advisory until midnight EDT tonight for MIZ078>081-177-
277.
Winter Weather Advisory from 8 AM Monday to 11 AM EDT Tuesday
for MIZ078-079-177-277.
MARINE...Gale Warning until 5 AM EDT Tuesday for LMZ043-046.
&&
DISCUSSION...Steinwedel
AVIATION...NWSHazardous weather outlook, Mar 15, 10:41 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1041 PM EDT Sun Mar 15 2026 INZ103-104-204-MIZ078-177-277-170245- Northern La Porte-Eastern St. Joseph IN-Western St. Joseph IN- Cass MI-Northern Berrien-Southern Berrien- 1041 PM EDT Sun Mar 15 2026 /941 PM CDT Sun Mar 15 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ MONDAY TO 11 AM EDT /10 AM CDT/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Rain changing to snow showers tonight and remaining somewhat breezy with wind gusts of 30 to 35 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ007>009-017-018-023>027-032>034-116-216-MIZ080-081-OHZ001-002-004- 005-015-016-024-025-170245- Steuben-Noble-De Kalb-Whitley-Allen IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Northern Kosciusko-Southern Kosciusko- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 1041 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 56 IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Remaining breezy on Monday with lake effect snow showers, mainly for the greater South Bend area into southwest Michigan. Snow showers may spread well inland at times. Therefore, areas of slippery travel and poor visibility are expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. INZ012>015-020-022-203-170245- Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Southern La Porte- 1041 PM EDT Sun Mar 15 2026 /941 PM CDT Sun Mar 15 2026/ This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Tonight. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Remaining breezy on Monday with lake effect snow showers, mainly for the greater South Bend area into southwest Michigan. Snow showers may spread well inland at times. Therefore, areas of slippery travel and poor visibility are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005-006-MIZ079-170245- Elkhart-Lagrange-St. Joseph MI- 1041 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 56 IN EFFECT UNTIL 2 AM EDT MONDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ MONDAY TO 11 AM EDT /10 AM CDT/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-170245- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1041 PM EDT Sun Mar 15 2026 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:52 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 38 min |
| Mar 15, 10:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Huntington, Kosciusko, Marshall and 4 more | 36 min |
| Mar 15, 10:38 PM EDT | Tornado Warning | IWX | Kosciusko | 22 min |
| Mar 15, 11:24 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 21 min |
| Mar 15, 11:51 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 24 min |
| Mar 15, 11:59 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 31 min |
Nearby
Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.